What are the side effects of the booster shot?

Family Healthcast

FAMILY HEALTHCAST — With millions of Americans making appointments for their COVID booster shot, people are wondering what the side effects of the third dose might be. 

There’s new data on boosters, and it seems to indicate that people have similar reactions to what they experience after their second shot.

More than 22,000 people in the U.S. were asked to use an app on their phones to report how they felt after their booster shot. The most common complaints were injection site pain (71%), fatigue (56%) and a headache (43.4%). Of those who reported general pain, only about 7% described it as “severe.” Severe was defined as pain that makes “daily activities difficult or impossible. Less than 2% said they sought medical care. 

Arm pain was slightly more common after the third shot than the second, the report found, and systemic reactions, such as headache or fatigue, were slightly less common after the third shot compared with the second.

A similar survey was done in Israel, which has been administering booster shots since July. The survey showed 88% of people said in the days after the third shot they felt similar, or better to how they felt after the second dose. Arm soreness was the most common side effect.

The CDC says the side effects most commonly occur within a day of the vaccine, and they’re short lived.

Copyright 2021 Nexstar Media Inc. All rights reserved. This material may not be published, broadcast, rewritten, or redistributed.

Live Doppler 9 Map Center

CNY View

CNY View

CNY View

Oswego Area

Oswego Area

Syracuse Area

Syracuse Area